Thunderstorm Wind, Lycoming
- When
- August 2, 3:10 PM EST
- Where
- Lycoming County, Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.183, -76.883
Thunderstorm winds knocked down trees in Montgomery.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 2, 2:48 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT TUE AUG 2 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... STORMS POPPING UP FAST. ZONES OUT WITH FCST OF STORMS...WITH SOME FOG LATE. WILL EDIT GRIDS TO MATCH. SOME CHANCE OF A SHOWER OR STORM LATE WED INTO THU...BUT LEFT FCST DRY FOR NOW. WILL BE HOT ON WED AND THU. && .LONG TERM (THURSDAY THROUGH TUESDAY)... FRONT STILL COMES IN LATE FRIDAY. MODELS NOW A LITTLE FASTER...SO THINK MOST OF THE SHOWERS AND STORMS WILL BE GONE BY SATURDAY NIGHT IF NOT SOONER...THUS TOOK OUT MENTION OF ACTIVITY ON SATURDAY NIGHT. DID ADD SHOWERS AND STORMS FOR SUNDAY...NOT SURE ABOUT THIS ONE...BUT SINCE MODELS HINT AT IT...AND HPC HAD SOME POPS IN THE GRIDS...DECIDED TO ADD IT TO THE FCST. KEPT MONDAY INTO TUESDAY DRY FOR NOW. && .AVIATION... VFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON. EXPECT SOME ISOLATED CONVECTION ACROSS THE MID AND LOWER SUSQ VALLEY FOR THE BALANCE OF THE AFTERNOON AND EVENING...PROBABLY NOT ENOUGH TO MENTION IN THE TAFS. SOME LIGHT FOG/HAZE TO DEVELOP AGAIN OVER THE AREA TONIGHT...BUT WITH THE LACK OF ANY WIDESPREAD RAINFALL...EXPECT REDUCTIONS IN VSBY TO BE LIMITED TO MVFR CATS IN MOST AREAS (MAYBE SOME LIMITED IFR AROUND THE RIVERS...IPT AND MDT). MORNING HAZE...THEN A VFR DAY AGAIN FOR WEDNESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JUNG LONG TERM...MARTIN AVIATION...JUNG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 AM EDT TUE AUG 2 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-030709- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 310 AM EDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 318 PM EDT TUE AUG 2 2005 PAZ057-022000- DAUPHIN- 318 PM EDT TUE AUG 2 2005 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF ENOLA...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR ROCKVILLE AROUND 330 PM...HARRISBURG...WORMLEYSBURG AND LINGLESTOWN AROUND 340 PM...PROGRESS AND COLONIAL PARK AROUND 345 PM...RUTHERFORD HEIGHTS AROUND 355 PM...STEELTON AND HIGHSPIRE AROUND 400 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 331 PM EDT TUE AUG 2 2005 PAZ057-063-065-022015- CUMBERLAND-DAUPHIN-YORK- 331 PM EDT TUE AUG 2 2005 ...A STRONG THUNDERSTORM WILL AFFECT YORK...CUMBERLAND AND DAUPHIN COUNTIES... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ENOLA...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR WORMLEYSBURG...WEST FAIRVIEW AND HARRISBURG AROUND 340 PM...LEMOYNE...CAMP HILL...SHIREMANSTOWN AND PROGRESS AROUND 345 PM...NEW CUMBERLAND AND LOWER ALLEN AROUND 350 PM AND RUTHERFORD HEIGHTS AROUND 355 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 PM EDT TUE AUG 2 2005 PAZ046-051>053-022015- COLUMBIA-MONTOUR-NORTHUMBERLAND-SOUTHERN LYCOMING- 334 PM EDT TUE AUG 2 2005 ...A STRONG THUNDERSTORM WILL AFFECT MONTOUR...NORTHUMBERLAND... COLUMBIA AND LYCOMING COUNTIES... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF MONTOURSVILLE...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR DELAWARE RUN AROUND 340 PM...TURBOTVILLE AROUND 400 PM...EXCHANGE AROUND 405 PM AND WASHINGTONVILLE AROUND 415 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
The State College radar (KCCX), 98 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Montgomery.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469652.